The Law Offices of Salazar, Sullivan & Jasionowski
Call now for a Free Initial Consultation
(888) 819-2544 | (505) 349-4003

Dedicated Personal Service For The Injured Free Confidential Consultations

Proper morphine dosages must be administered to patients

Patients in the hospital might rely on morphine to help them get the pain relief they need. This is a medication that must be administered very carefully because there are very specific and serious risks that can occur when the drug isn't given properly.

Medical professionals must take steps to ensure that they are balancing safety with medications and the need to keep the patient's pain to a tolerable level. With morphine, there is a good chance of overdose so extra care must be taken.

There are quite a few signs that something is amiss in a patient who has taken morphine. All medical professionals who are caring for people who get this drug must ensure that they are keeping a watchful eye for these symptoms.

Extreme sleepiness, fever, confusion, fainting, confusion and changes in the heartbeat are all serious. Loss of appetite, agitation, a purple or blue tint to the skin, hallucinations, seizures, vomiting and small pupils are also signs that something is wrong.

A patient who receives too much morphine is at risk of an overdose. This is a very serious condition that requires emergency care. Limp muscles, clammy skin, constricted pupils, slow breathing, loss of consciousness and a coma are all signs of an overdose.

When the overdose is due to an error on the part of anyone in the patient's care team, the patient might choose to seek compensation for the damages that the patient suffered. Medication errors, especially those involving controlled substances, are simply unacceptable when a patient is in the hospital to receive care.

Source: DrugAbuse.com, "Morphine Overdose," Rai Cornell, MA, accessed Dec. 01, 2017

No Comments

Leave a comment
Comment Information